How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dermadoc Your Own Question
Dermadoc
Dermadoc, Board Certified Dermatologist
Category: Dermatology
Satisfied Customers: 2393
Experience:  MBBS, DNB DERMATOLOGY
19010125
Type Your Dermatology Question Here...
Dermadoc is online now
A new question is answered every 9 seconds

Itchy prickly skin all over my body.

Resolved Question:

I am experiencing itchy and prickly skin all over my body. I am 70 yrs old and this has been going on for about 1 week. I am not taking any medication presently. I have had 6 major operations for Liver cancer but the last one was 18 months ago. Can you suggest anything that may help. Many Thanks.
Submitted: 6 years ago.
Category: Dermatology
Expert:  Dermadoc replied 6 years ago.
hello,

i need a few more details of the itching and prickly skin.
where is it on the body? is it persistenr? or comes and goes? how does it look? whats the colour? what aggravates or relieves it? can you post a photo by using the tree icon on the toolbar or you could upload it to mediafire.com for free without an account and then send the link.
Customer: replied 6 years ago.
It is all over my body, even in my ears but not all at the same time.
Yes it is persistant but not excessive but certainly uncomfortable, also disturbing my sleep.
There is no rash.
My skin colour is normal
I relieve it by rubbing the area.
I have not posted a photo as there is nothing to see.
Expert:  Dermadoc replied 6 years ago.

hello,

there are various causes of pruritus or itching of the skin without any lesions, here i will enumerate i think are relevant in your case:-

1. due to deranged liver function:- this causes itching all over the body due to raised bilirubin levels in the blood. in your case, that might be possible

2. due to low hemoglobin:- due to the surgeries that you went through, that might have been possible

3. dryness of skin in cases of elderly individuals

4. diabetes:- just in case you have a history.

i will suggest that you undergo a routine blood test like complete blood count, blood sugar levels, both fasting and post prandial, and liver function tests to rule out the above causes.

however the treatment would remain the same. that is:-

* tablet fexofenadine 180 mg once in the morning and tablet hydroxyzine 25 mg once daily at night for 3 weeks.

* application of moisturizing lotion like vaseline lotion thrice a day. you could apply it immediately after bath on wet skin itself.

Dermadoc and other Dermatology Specialists are ready to help you